Missouri, 2024Damaging Winds in Missouri, June 25, 2024
June 25, 2024 · NWS PAH · 4 events in 4 counties and zones
An outflow boundary tracking southward from previous storms produced convection during the evening in Southeast Missouri, with additional storms developing ahead of the boundary. Several thunderstorm wind damage reports were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary tracking southward from previous storms produced convection during the evening in Southeast Missouri, with additional storms developing ahead of the boundary. Several thunderstorm wind damage reports were received. Notably, an isolated cluster of damage involved a line of 8 power poles toppled over between Charleston and Bertrand due to an isolated thunderstorm outflow boundary. A more extended path of damage occurred as a storm cluster tracked from Jackson to Cape Girardeau, damaging numerous trees and powerlines. MLCAPE was 2500-3500 J/kg during the early evening while effective bulk shear peaked at around 30 kts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 25, 5:56 PM CST, 16 minutes earlier. Its key messages:
- Hot and humid this afternoon with a Heat Advisory in affect for portions of the area that will see heat indices at or above 105.
- Isolated storms this afternoon with more scattered activity tonight into Wednesday. Storms will be pulsey in nature but some could be strong to severe, with mainly a wind threat.
- Hot and humid again on Saturday with heat indices of 105-110.
Area forecast discussion, Jun 25, 5:56 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
656 PM CDT Tue Jun 25 2024
.KEY MESSAGES...
- Hot and humid this afternoon with a Heat Advisory in affect
for portions of the area that will see heat indices at or
above 105.
- Isolated storms this afternoon with more scattered activity
tonight into Wednesday. Storms will be pulsey in nature but
some could be strong to severe, with mainly a wind threat.
- Hot and humid again on Saturday with heat indices of 105-110.
&&
.UPDATE...
Issued at 651 PM CDT Tue Jun 25 2024
Updated aviation discussion for 00Z TAFs.
&&
.DISCUSSION...
Issued at 244 PM CDT Tue Jun 25 2024
Uncertain forecast through the next 12-24 hours. An outflow
boundary from previous convection is moving south into portions
of southern Illinois and southwest Indiana this afternoon. A
few notable updrafts are ongoing as indicated by lightning data
and cooler cloud tops. Although some uncertainty exists about
how far south, continued development along the outflow is
certainly possible this afternoon across the above mentioned
areas. The primary threat will be damaging wind.
Further west, even more uncertainty exists with a weak upper lvl
wave moving across portions of Missouri. The area across SEMO
is unstable to say the least, with MLCAPE values between
3000-3500 J/Kg. The lack of a CU field much of the day is
evidence of a dry airmass in place beneath a h70 ridge. Modest
theta-e advection may be ongoing this afternoon as indicated by
a recent increase in CU development. The overall thinking is
that development across these areas should remain isolated. A
number of CAMS do show development later this afternoon so it
will be something to keep an eye on. Shear will remain weak so
storm organization will be limited to pulse type storms carrying
a damaging wind threat.
The heat and humidity will continue this afternoon. Several
observations are showing heat indices well into the 105-110
degree range. Obviously heat indices will go down with sunset,
but a few lucky folks may see some relief from convective
outflow before then. The heat advisory runs through 01Z.
The rest of tonight should feature a developing MCS well to the
north. Where it goes from there is the big question. CAMs offer
varying solutions overnight but most bring something into the region
tonight or on Wednesday. If any can maintain any organization and
maintenance then they would offer up a damaging wind threat. Overall
though confidence remains low on what this would look like. Height
falls aloft and a better low to mid layer moisture will ultimately
lead to higher PoPs on Wednesday. After Wednesday we see a short
window of northwest flow aloft into Thursday. This will also feature
lower dewpoints and cooler temperatures with highs in the upper
80's. The ridge across the southern plains moves back into the
region beginning Friday, and continues its grip through the weekend.
The result will be increasing temperatures yet again as highs warm
back into the 90's for Friday and Saturday. A front is advertised to
move across the region Saturday night into Sunday offering chances
of showers and storms and cooler temperatures on Sunday. Looking
ahead into next week features hot temperatures again with highs in
the lower 90's by Monday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 651 PM CDT Tue Jun 25 2024
Main aviation concerns will be TSRA chances tonight and into
Wednesday. Current SHRA/TSRA will be impacting mainly OWB/EVV
next couple of hours but uncertain how far south this activity
gets. Additional activity develops overnight and especially on
Wednesday with periods of rain and storms. Temporary reductions
in CIGS/Visb expected near any of this activity. Otherwise
expecting prevailing VFR conditions through the next 24 hours.
SW winds between 5-15 knots will decrease to around 5 knots
overnight increasing back to 5-10 knots Wednesday. Wind shifts
are expected near any TSRA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT this evening for ILZ075>078-
080>086-088>090-092>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
IN...Heat Advisory until 8 PM CDT this evening for INZ081-085-086.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>009.
&&
UPDATE...AD
DISCUSSION...AD
AVIATION...ADHazardous weather outlook, Jun 25, 1:23 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
223 PM CDT Tue Jun 25 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261930-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
223 PM CDT Tue Jun 25 2024 /323 PM EDT Tue Jun 25 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A Heat Advisory is in effect for much of the Quad State through 8
PM. Heat index values will range from 100 in the southeast to 115
in the west. A few thunderstorms are possible across southwest
Indiana, southern Illinois, and southeast Missouri this afternoon
and tonight. A few of these storms may be strong to severe with
damaging winds the primary threat. Heavy rainfall and lightning
are also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Pulse thunderstorms are possible throughout the day on Wednesday.
A few of these storms may be strong to severe with damaging winds
being the primary threat. Heavy rainfall and lightning are also
possible.
Heat index values will range from 105 to 110 again on Saturday.
Chances of thunderstorms return Saturday and Sunday. At this time,
heavy rainfall and lightning appear to be the primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed tonight and tomorrow to report severe
weather.
In the hours before
Special weather statement, Jun 25, 2:11 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Paducah KY
311 PM CDT Tue Jun 25 2024
ILZ076>078-252100-
Edwards IL-Wabash IL-Wayne IL-
311 PM CDT Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT WAYNE...WABASH AND EDWARDS
COUNTIES THROUGH 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sumner to 6 miles southeast of Clay City
to near Xenia. Movement was east southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Carmel, Fairfield, Lancaster, West Salem, Cisne, Allendale,
Jeffersonville, Bone Gap, Mount Erie, and Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3860 8815 3857 8815 3857 8765 3856 8765
3848 8771 3847 8775 3846 8776 3845 8773
3841 8776 3838 8866 3845 8870 3861 8869
TIME...MOT...LOC 2010Z 276DEG 33KT 3869 8784 3860 8828 3857 8863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RJPSpecial weather statement, Jun 25, 2:48 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
348 PM CDT Tue Jun 25 2024
ILZ076>078-INZ081-082-252130-
Edwards IL-Wabash IL-Wayne IL-Gibson IN-Pike IN-
348 PM CDT Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WAYNE...WABASH...
EDWARDS...GIBSON AND PIKE COUNTIES THROUGH 430 PM CDT/530 PM EDT/...
At 347 PM CDT/447 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles northeast of
Patoka to near Lancaster to near Fairfield. Movement was east
southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Princeton, Mount Carmel, Fairfield, Fort Branch, Oakland City,
Petersburg, Albion, Grayville, Owensville, West Salem, Winslow,
Patoka, Allendale, Francisco, Jeffersonville, Somerville, Bellmont,
Hazleton, Bone Gap, and Keensburg.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 28 and 52.
Interstate 64 in Illinois between Mile Markers 108 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3851 8707 3829 8707 3825 8732 3826 8839
3849 8851 3855 8767 3852 8765 3851 8765
3847 8775 3842 8774 3842 8771 3845 8760
3852 8754 3849 8750 3853 8746 3854 8738
3851 8737 3854 8735 3851 8729 3855 8720
TIME...MOT...LOC 2047Z 285DEG 33KT 3850 8747 3849 8784 3844 8834
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RJPSpecial weather statement, Jun 25, 5:03 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
603 PM CDT Tue Jun 25 2024
KYZ018-252330-
Henderson KY-
603 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HENDERSON COUNTY
THROUGH 630 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Henderson and Robards.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 138 and 148.
Audubon Parkway between Mile Markers 2 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3768 8741 3767 8744 3767 8747 3765 8750
3765 8752 3770 8771 3781 8767 3781 8737
TIME...MOT...LOC 2302Z 280DEG 14KT 3776 8761
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RJPThunderstorm Wind, Mississippi
- When
- June 25, 6:12 PM CST
- Where
- Mississippi County, 1.28 mi E of Bertrand
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 36.921, -89.407
Thunderstorm outflow winds blew down a line of 8 power poles across Hwy 62. No tree damage occurred in the area.
Thunderstorm Wind, Wayne
- When
- June 25, 6:43 PM CST
- Where
- Wayne County, 3 mi WNW of Leeper
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.085, -90.771
Thunderstorm winds blew down a tree onto MO-34 east of the Reynolds County line.
Thunderstorm Wind, Bollinger
- When
- June 25, 8:38 PM CST
- Where
- Bollinger County, 0.7 mi S of Sitzke Store
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 37.240, -90.198
One tree down and numerous large branches were downed by thunderstorm winds at the Castor River Campground on Hwy Y.
Thunderstorm Wind, Cape Girardeau
- When
- June 25, 9:05 PM CST to 9:18 PM CST
- Where
- Cape Girardeau County, 0.77 mi SE of Jackson to 1.27 mi N of Cape Girardeau
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 37.372, -89.661
Numerous trees and power lines were downed by thunderstorm winds in Jackson and Cape Girardeau.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 25, 20242 deaths · 1 event
- Tornadoes and Hail in Nebraska, June 25, 20241 injured · EF3 · 14 events
- Hail and Damaging Winds in Missouri, June 25, 20241 death · $107,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Indiana, June 25, 2024$7.8 million · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, June 25, 2024$370,000 · 2.5 in hail · 68 events
- Hail and Damaging Winds in Michigan, June 25, 2024$3.4 million · 1 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024$268,000 · EF0 · 57 events
- Hail and Damaging Winds in Indiana, June 25, 2024$92,000 · 1 in hail · 14 events
- Damaging Winds in Missouri, June 25 to 26, 2024$72,000 · 65 kt wind · 15 events
- Hail and Damaging Winds in South Dakota, June 25, 2024$60,000 · 4.25 in hail · 14 events
- Tornadoes and Hail in Iowa, June 25, 2024EF1 · 27 events
- Hail and Damaging Winds in Missouri, June 25 to 26, 20241 in hail · 42 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194366, 1194361, 1194357, 1194359.